Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 15, NWS El Paso, TX
NWS El Paso, TX issued this red flag warning at Mar 24, 2011, 1:09 PM MDT for El Paso County, Hudspeth County, Texas; 8 counties in New Mexico. It took effect at Mar 25, 2011, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 1:09 PM MDT (19:09 UTC)
- In effect from
- Mar 25, 2011, 12:00 PM MDT
- Expired
- Mar 25, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.2 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3728 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
880 WWUS84 KEPZ 241909 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 109 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS... ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH FIRE DANGER RATINGS... .A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY CONDITIONS THURSDAY AND FRIDAY. THESE WINDS...COMBINED WITH THE LOW HUMIDITY AND HIGH TO VERY HIGH FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS THIS AFTERNOON AND FRIDAY. NMZ110>113-TXZ055-056-250315- /O.UPG.KEPZ.FW.A.0013.110325T1800Z-110326T0200Z/ /O.NEW.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ /O.CON.KEPZ.FW.W.0014.000000T0000Z-110325T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH- 109 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON THURSDAY THROUGH 8 PM THURSDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
4 follow-up statements
098 WWUS84 KEPZ 250357 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 957 PM MDT THU MAR 24 2011 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS... .A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY CONDITIONS FRIDAY. THESE WINDS...COMBINED WITH THE LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS FRIDAY AFTERNOON AND SATURDAY. NMZ111-112-TXZ055-056-251500- /O.NEW.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/ /O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 957 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY. * LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 15 PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM 2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-251500- /O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 957 PM MDT THU MAR 24 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY... * LOCATION...ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
970 WWUS84 KEPZ 251244 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 644 AM MDT FRI MAR 25 2011 ...A RED FLAG WARNING IS IN EFFECT FOR FRIDAY AFTERNOON AND EARLY FRIDAY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS... .A SERIES OF UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL SET UP INCREASING WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT. A LEE TROUGH OVER EASTERN NEW MEXICO WILL ALSO CONTRIBUTE TO BREEZY CONDITIONS FRIDAY. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS FRIDAY AFTERNOON AND POSSIBLY AGAIN ON SATURDAY. NMZ111-112-TXZ055-056-252045- /O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ /O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 644 AM MDT FRI MAR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 15 PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM 2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-252045- /O.CON.KEPZ.FW.W.0015.110325T1800Z-110326T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 644 AM MDT FRI MAR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$
951 WWUS84 KEPZ 251834 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1234 PM MDT FRI MAR 25 2011 ...A RED FLAG WARNING IS IN EFFECT FOR THIS AFTERNOON AND EARLY EVENING FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH... RELATIVE HUMIDITY BELOW 15 PERCENT AND VERY HIGH OR EXTREME FIRE DANGER RATINGS... ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS... .UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL CAUSE MODERATELY STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT THROUGH SATURDAY EVENING. A LEE TROUGH OVER EASTERN NEW MEXICO IS ALSO CONTRIBUTING TO BREEZY CONDITIONS THIS AFTERNOON. THE STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS FRIDAY AFTERNOON AND POSSIBLY AGAIN ON SATURDAY. NMZ111-112-TXZ055-056-260400- /O.CON.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/ /O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 1234 PM MDT FRI MAR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...ON FRIDAY...THE RED FLAG WARNING IS FOR ALL OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS. ON SATURDAY...THE FIRE WEATHER WATCH IS FOR FAR WEST TEXAS...AND THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...ON FRIDAY...EXPECT MINIMUM HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. ON SATURDAY...EXPECT MINIMUM HUMIDITIES FROM 5 TO 15 PERCENT IN THE LOWLANDS...WITH RH ABOVE 20 PER FOR HIGHER REACHES OF THE GILA WILDERNESS...SACRAMENTO AND CAPITAN MOUNTAINS. * TIMING...THE RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING. THE FIRE WEATHER WATCH IS IN EFFECT FROM 2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-260200- /O.CON.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 1234 PM MDT FRI MAR 25 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH OR HIGHER WITH GUSTS TO 35 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 5 TO 10 PERCENT IN THE LOWLANDS AND 10 TO 15 PERCENT FOR THE MOUNTAINS. * TIMING...THE RED FLAG WARNING IS IN EFFECT FROM NOON FRIDAY THROUGH 8 PM FRIDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ PARK
371 WWUS84 KEPZ 260228 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 828 PM MDT FRI MAR 25 2011 ...A FIRE WEATHER WATCH IS IN EFFECT FOR SATURDAY AFTERNOON FOR THE SOUTHWEST...SOUTH-CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS FOR WINDS GREATER THAN 20 MPH...RELATIVE HUMIDITIES 15 PERCENT OR LOWER AND VERY HIGH FIRE DANGER RATINGS... .UPPER LEVEL TROUGHS EMBEDDED IN STRONG WESTERLY FLOW WILL MOVE ACROSS THE REGION THE NEXT FEW DAYS. THIS WILL CAUSE MODERATELY STRONG WEST TO SOUTHWEST FLOW ACROSS THE FIRE DISTRICT THROUGH SATURDAY EVENING. A LEE TROUGH OVER EASTERN NEW MEXICO IS ALSO CONTRIBUTING TO BREEZY CONDITIONS THIS AFTERNOON. THE MODERATE TO STRONG WINDS...COMBINED WITH LOW HUMIDITY AND HIGH OR GREATER FIRE DANGER RATINGS...WILL CAUSE CRITICAL FIRE CONDITIONS SATURDAY AFTERNOON AND EARLY EVENING. NMZ111-112-TXZ055-056-261400- /O.EXP.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/ /O.CON.KEPZ.FW.A.0014.110326T2000Z-110327T0100Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 828 PM MDT FRI MAR 25 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...FAR WEST TEXAS...AND THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 6000 FEET. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS TO 30 MPH. * RELATIVE HUMIDITY...10 TO 15 PERCENT. * TIMING...2 PM SATURDAY THROUGH 7 PM SATURDAY EVENING. * REMARKS...EXTREME DROUGHT CONDITIONS PREVAIL SOUTH AND WEST OF INTERSTATE 10 WITH SEVERE DROUGHT CONDITIONS ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...WARM TEMPERATURES...AND HIGH FIRE DANGER RATINGS WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-113-260330- /O.EXP.KEPZ.FW.W.0015.000000T0000Z-110326T0200Z/ SOUTHWEST MOUNTAINS-CAPITAN AND SACRAMENTO MOUNTAINS- 828 PM MDT FRI MAR 25 2011 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR FRIDAY AFTERNOON AND EVENING HAS EXPIRED AND IS NO LONGER IN EFFECT FOR SOUTHERN NEW MEXICO AND FAR WEST TEXAS. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 24, 3:26 AM MDT, 9 hours 43 minutes earlier.
Area forecast discussion, Mar 24, 3:26 AM MDT, 9 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
326 AM MDT THU MAR 24 2011
.SYNOPSIS...
A SERIES OF SMALL PACIFIC STORM SYSTEMS EMBEDDED IN A STRONG
WESTERLY FLOW WILL MOVE THROUGH THE MIDDLE OF COUNTRY OVER THE
NEXT SEVERAL DAYS. LOCALLY...WIND SPEEDS WILL INCREASE INTO THE
BREEZY TO WINDY CATEGORY IN THE AFTERNOON. THE STRONGEST WINDS
WILL OCCUR IN TEMPERATURES WILL BE NEAR OR SLIGHTLY ABOVE NORMAL
FOR THE NEXT FEW DAYS. THE ACTIVE WEATHER PATTERN WILL CONTINUE
INTO NEXT WEEK WITH ADDITIONAL STORMS SYSTEMS EXPECTED.
&&
.DISCUSSION...
VERY DRY CONDITIONS WILL PERSIST THROUGH THE WEEKEND AS A STRONG
WESTERLY FLOW PATTERN ALOFT PERSISTS OVER THE SOUTHERN PART OF THE
NATION. A SERIES OF EMBEDDED SHORT WAVE TROUGHS THAT ORIGINATED
OVER THE PACIFIC WILL MOVE THROUGH THE CENTRAL ROCKIES THURSDAY
THROUGH SATURDAY. THE LOCAL FORECAST AREA WILL REMAIN ON THE DRY
WINDY SIDE OF THESE WEATHER SYSTEMS. AS THE FIRST TROUGH TRACKS
NORTH OF THE AREA A LEE SIDE SURFACE TROUGH WILL BEGIN TO DEVELOP
EAST OF THE MOUNTAINS THAT WILL TIGHTEN THE PRESSURE GRADIENT AND
INCREASE WINDS INTO THE BREEZY TO WINDY CATEGORY THIS AFTERNOON.
THIS PATTERN WILL REPEAT IT SELF ON FRIDAY. TEMPERATURES WILL
REMAIN NEAR OR A FEW DEGREES ABOVE NORMAL BOTH DAYS.
A WEAKER LESS DEFINED TROUGH WILL PASS NORTH OF THE AREA ON
SATURDAY BUT WINDS WILL STILL REACH THE BREEZY CATEGORY DUE TO
TIGHTENED PRESSURE GRADIENTS. ANOTHER SYSTEM WILL PASS TO THE
NORTH EARLY SUNDAY WITH WINDY CONDITIONS AND SOME BLOWING DUST
POSSIBLE. TEMPERATURES WILL BE A FEW DEGREES ABOVE NORMAL BOTH
SATURDAY AND SUNDAY. LONGER RANGE MODELS INDICATE YET ANOTHER
SYSTEM WILL PASS TO THE NORTH ON MONDAY.
AFTER MONDAY...LONGER RANGE MODEL WILL CHANGE UP THE PATTERN SOME
ON WEDNESDAY. A LATE SEASON WINTER STORM IS PROJECTED TO DROP
SOUTH OUT OF CANADA TOWARD THE STATE. IF SUBSEQUENT MODEL RUNS
HOLD TO THIS PATTERN...PRECIPITATION AND MUCH COOLER TEMPERATURES
MAY OCCUR BY THE LATTER PART OF NEXT WEEK.
&&
.AVIATION...VALID 24/12Z-25/12Z...
VFR CONDITIONS EXPECTED THROUGH THE VALID PERIOD. SFC WINDS WILL
BECOME SOUTHWESTERLY AND WILL INCREASE TO 20 TO 25 KTS ALONG WITH
HIGHER CUTS FOR THE NEXT FEW DAYS.
&&
.FIRE WEATHER...
A SERIES OF PACIFIC TROUGHS WILL MOVE THROUGH THE CENTRAL ROCKIES
OVER THE NEXT SEVERAL DAYS. SOUTHWEST WIND SPEEDS WILL INCREASE
ABOVE CRITICAL THRESHOLDS DURING THE AFTERNOON FOR THE NEXT FEW
DAYS. RELATIVE HUMIDITY VALUES WILL REMAIN VERY LOW IN THE
AFTERNOON WITH VALUES LESS THAN 15 PERCENT EXPECTED. RED FLAG FIRE
DANGER CONDITIONS ARE EXPECTED TO BE MET THIS AFTERNOON AND AGAIN
ON FRIDAY. DRY CONDITIONS AND INCREASED WIND SPEEDS MAY ALSO OCCUR
ON SATURDAY. A LARGER STORM SYSTEM WILL PASS TO THE NORTH OF THE
AREA ON SUNDAY WITH WINDY CONDITIONS AND POSSIBLE BLOWING DUST.
VERY DRY CONDITIONS ARE EXPECTED TO CONTINUE WELL INTO NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 77 46 77 50 76 / 0 0 0 0 0
SIERRA BLANCA TX 78 43 77 45 74 / 0 0 0 0 0
LAS CRUCES 75 43 77 47 75 / 0 0 0 0 0
ALAMOGORDO 73 41 74 43 71 / 0 0 0 0 0
CLOUDCROFT 54 31 54 30 53 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 71 38 74 40 72 / 0 0 0 0 0
SILVER CITY 63 33 64 33 64 / 0 0 0 0 0
DEMING 73 39 76 41 73 / 0 0 0 0 0
LORDSBURG 72 38 74 40 72 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR NMZ110>113.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR TXZ055-056.
&&
04/04Hazardous weather outlook, Mar 24, 5:53 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 553 AM MDT THU MAR 24 2011 NMZ022>025-030>032-TXZ055-056-251200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 553 AM MDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY CONDITIONS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. BREEZY TO WINDY CONDITIONS WILL OCCUR FRIDAY AFTERNOON. SOMEWHAT LOWER WIND SPEEDS WILL OCCUR ON SATURDAY. WINDY CONDITIONS WITH SOME AREAS OF BLOWING DUST MAY BE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.